Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 368, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2000, 3:11 PM CDT for Copiah County, Lincoln County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 17, 2000, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Copiah County, MS, Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WUUS54 KJAN 172012 SVRJAN MSC029-085-172100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 311 PM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 400 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESSON...OR ABOUT 9 MILES NORTHEAST OF BROOKHAVEN...MOVING NORTHEAST AT 20 MPH. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3171 9052 3159 9037 3182 9018 3202 9030 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:30 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 17, 2:30 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SAT JUN 17 2000 OVER THE CONUS AND SURROUNDING AREAS...MORNING UPPER AIR RUNS SHOW MID/UPPER LEVEL HIGH PRESSURE CENTERED OFF SC/GA COAST WITH RIDGE RUNNING ALONG 25N. PATTERN MORE AMPLIFIED OVER NORTHERN TWO THIRDS OF US WITH TROUGHS RUNNING FROM HUDSON BAY INTO THE OHIO RIVER VALLEY...HEADING INTO THE NORTHERN AND CENTRAL US ROCKIES...AND ANOTHER OVER THE SOUTHERN PLAINS. IN THE LOWER LEVELS...HIGH PRESSURE CENTERED NEAR BERMUDA AND NEAR YELLOWSTONE. LOWS CENTERED JUST EAST OF HUDSON BAY AND OVER SOUTHERN CA WITH SURFACE FRONT STRETCHING FROM NEW ENGLAND TO KPAH TO NEAR KELP ON NOONTIME ANALYSIS. SECTION FROM KPAH SOUTHWEST NEAR STATIONARY AT THIS TIME. GOOD SOUTHERLY FLOW OVER THE LAST WEEK HAS PUSHED PRECIP H20 AMOUNTS TO ABOVE 2 OVER WESTERN PARTS OF THE LOWER MISS RIVER VALLEY(2.11 AT KLCH). WITH AXIS OF 1.8+ PUSHING TO JUST NORTH OF KBNA ON MORNING UPPER AIR RUNS. CURRENT DEVELOPMENT BEST OVER 2 AXIS ANALYZED ON MORNING UPPER AIR ANALYSIS. SHORT RANGE MODELS CONSISTENT IN PUSHING SURFACE BOUNDARY A BIT FARTHER SOUTH...ESPECIALLY APPALACHIANS EAST. OTHERWISE...LOW LEVEL PATTERN PRETTY STATIC OVER THE FA. MODELS A BIT INCONSISTENT ON WHERE PRECIP IS PAINTED...SOUTH OF SURFACE BOUNDARY. SLIGHTLY DRIER NGM PREFERRING TO KEEP PRECIP CLOSER TO FRONT WHILE MOISTURE ETA/AVN COVER ENTIRE FA THROUGH THE PERIOD. ALL HAVE WEAK ISENTROPIC UPGLIDE THROUGH THE SHORT TERM OVER THE LOWER MISS RIVER VALLEY/SOUTHERN PLAINS WITH WEAK SHORTWAVES MEANDERING AROUND IN THE FLOW. PRECIP LOOKS TO MAINLY DAYTIME HEATING INITIATED/DRIVEN. WHERE THEY WILL BE INITIATED DEPENDS ON WHERE HEATING OCCURS EARLIEST. NGM LOOKS LIKE IT IS TRYING TO DRY THINGS OUT OVER SOUTHERN HALF OF FA LAST THREE PERIODS. AM GOING TO LEAN TOWARDS WETTER FAN/MRF NUMBERS. WILL PAINT SLIGHTLY HIGHER POPS WESTERN HALF OF FA IN BEST MOISTURE AXIS. ALSO WILL TEND TO TAKE POPS HIGHER DAYTIME AS OPPOSED TO OVERNIGHT TO ACCOUNT FOR DIURNAL VARIATIONS. TEMPS...WILL BASICALLY GO WITH NGM/AVN NUMBERS WITH THE PRETTY STATIC SYNOPTIC PATTERN IN THE SHORT TERM WITH A BIT OF TWEAKING. QPF DISCUSSION: WITH PRECIPITABLE H20 AMOUNTS IN THE 1.8+ RANGE THROUGH THE NEXT 24 HOURS...DECENT DYNAMICS...AND PLENTY OF BOUNDARIES...PRECIP A NO BRAINER. WILL PAINT BETTER AMOUNTS OVER MISS RIVER WITH BEST MOISTURE...AND GO A BIT ABOVE NCEP GUIDANCE WITH 0.50 WEST TO 0.10 EAST. IN THE EXTENDED...GOOD SOUTHERLY LOW LEVEL FLOW TO REMAIN IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY/SOUTHERN PLAINS THROUGH THE EXTENDED PERIOD WITH SURFACE BOUNDARY WAFFLING BACK AND FORTH OVER CENTRAL PLAINS/MISSISSIPPI RIVER...OHIO RIVER...AND VA/NC REGION. SEVERAL SHORTWAVES/TROUGHS TRANSVERSING NORTHERN THIRD OF CONUS...WITH SOUTHERN EXTENT OF PUSH A REAL HEAD SCRATCHER. ALL MEDIUM RANGE MODELS BUILD RIDGE ALONG 25N LATITUDE...BUT DIFFER IN SPEED/PATH WITH ENSEMBLE RUNS OF LITTLE HELP. WITH THE HIGH PRESSURE BUILDING IN...WILL WARM TEMPS TO NEAR NORMAL WITH AVERAGE CHANCES FOR PRECIP. PRELIM NUMBERS... JAN 072/087 072/089 072 5656 MEI 071/088 072/089 072 5645 .JAN... MS...NONE. AR...NONE. LA...NONE. 16/05
In the hours before
Special weather statement, Jun 17, 9:55 AM CDT, 5 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT SAT JUN 17 2000 AN UPPER LEVEL LOW WILL CONTINUE TO SPIN ITS WHEELS OFF THE LOUISIANA AND MISSISSIPPI COASTS THROUGH TONIGHT. A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON. AS THESE DISTURBANCES INTERACT WITH THE AMPLE LOW LEVEL MOISTURE DURING MAXIMUM DAYTIME HEATING...EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS LATER TODAY. MODERATE INSTABILITY WILL EXIST OVER THE LOWER MISSISSIPPI VALLEY THROUGH LATE AFTERNOON...HOWEVER WIND SHEAR IS EXPECTED TO REMAIN WEAK. AS COOLING ALOFT OCCURS FROM THE UPPER LEVEL DISTURBANCES...A FEW THUNDERSTORMS MAY BECOME STRONG LATER TODAY. WIND GUSTS IN EXCESS OF 40 MPH...SMALL HAIL AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE ISOLATED...STRONGER THUNDERSTORMS. HOWEVER... ...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 31 min |
| Jun 17, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Jun 17, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.